Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 70, NWS Shreveport, LA

March 26, 2000Cherokee County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2000, 3:36 AM CST for Cherokee County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 26, 2000, 3:36 AM CST (09:36 UTC)
Expired
Mar 26, 2000, 4:15 AM CST
In force
39 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cherokee County, TX

The radar

The Shreveport radar (KSHV), 154 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 3:50 AM CSTHail 1Maydelle, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 11:45 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 260938
SVRSHV
TXC073-261015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
336 AM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHEROKEE COUNTY IN TEXAS

* UNTIL 415 AM CST

* AT 336 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF RUSK...
  MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   RUSK AT 350 AM CST
   ALTO AT 405 AM CST

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER. 
DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. MOTORISTS CAUGHT 
IN THIS THUNDERSTORM SHOULD PULL OFF OF THE ROAD AND WAIT UNTIL THE 
STORM HAS PASSED.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SOUTHERN CHEROKEE COUNTY IN TEXAS
UNTIL 415 AM CST.

LAT...LON 3194 9542 3178 9552 3147 9499 3177 9499

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:11 AM CST, 25 minutes earlier.

Area forecast discussion, Mar 26, 3:11 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
311 AM CST SUN MAR 26 2000

UPPER FLOW TO AMPLIFY DURING THE PERIOD...AS STRONG SHORT WAVE
DROPS SOUTHEAST FROM THE NORTHERN PLAINS TODAY AND TROF DEVELOPS
OVER EASTERN U.S. WITH RIDGE OVER THE ROCKIES ON MONDAY. AT THE
SURFACE THIS MORNING THE OLD FRONTAL BOUNDARY EXTENDS FROM SOUTH
OF ELD TO JUST SOUTH OF PRX TO NEAR SPS...WHILE AN OUTFLOW
BOUNDARY EXTENDS FROM NEAR OCH TO NEAR ACT TO ABI. THESE TWO
BOUNDARIES SHOULD HELP FOCUS CONVECTION TODAY AS PLENTY OF
LOW LEVEL MOISTURE...INSTABILITY AND CAPE WILL BE PRESENT TODAY
AND TONIGHT AS DISTURBANCES MOVE ALONG THE SUBTROPICAL JET. THEN
THE SHORT WAVE DROPPING SOUTHEAST WILL DRIVE A COLD FRONT THROUGH
THE REGION TONIGHT. MOST OF THE SEVERE WEATHER SHOULD BE DURING THE
AFTN AND EVENING...BUT WILL PROBABLY LEAVE SEVERE UNQUALIFIED...SINCE
RUC SHOWS SEVERAL DISTURBANCES MOVING EAST SOUTHEAST ACROSS THE RED
nRIVER VALLEY...THIS MORNING...WHICH COULD HELP STORMS DEVELOP ALONG
THE OLD FRONTAL BOUNDARY.

SHV 81/54/77/45 4510  MLU 78/56/75/46 4610
TXK 80/51/74/44 4600  TYR 82/57/78/49 5400
LFK 82/58/80/47 5310

.SHV...NONE.

In the hours before

Local storm report, Mar 26, 12:25 AM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR DATE
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CST SAT MAR 25 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0210 PM    IDABEL                    OK   .75 INCH HAIL
03/25/00   MCCURTAIN                      REPORT FROM LAW
                                          ENFORCEMENT.

0615 PM    12 SSE SHREVEPORT         LA   .75 INCH HAIL
03/25/00   CADDO                          ALONG HWY 1
                                          REPORT FROM LAW
                                          ENFORCEMENT.

0630 PM    1 S HOWARD        T        LA   WIND DAMAGE
03/25/00   RED RIVER                      TREES DOWN ALONG HWY 1

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 9:06 PM CSTSevere Thunderstorm WarningSHVHarrison39 min
Mar 25, 9:16 PM CSTSevere Thunderstorm WarningSHVHarrison44 min
Mar 25, 10:13 PM CSTSevere Thunderstorm WarningSHVHarrison47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.